Skullcap
What is it? Overview Usage Side Effects and Warnings
Answers
askAsk

Skullcap Side Effects and Warnings

Written by FoundHealth.

Safety Issues

Not much is known about the safety of skullcap. However, if you take too much, it can cause confusion and stupor. 1 There have been reports of liver damage following consumption of products labeled skullcap; however, since skullcap has been known to be adulterated with germander, an herb toxic to the liver, it may not have been the skullcap that was at fault. 2 Safety in young children, pregnant or nursing women, or those with severe liver or kidney disease has not been established.

References

  1. Newall CA, Anderson LA, Phillipson JD. Herbal Medicines: A Guide for Health-Care Professionals. London, England: Pharmaceutical Press; 1996:239.
  2. Newall CA, Anderson LA, Phillipson JD. Herbal Medicines: A Guide for Health-Care Professionals. London, England: Pharmaceutical Press; 1996:239.
 
Share

0 Comments

No one has made any comments yet. Be the first!

Your Comment